Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Am I Likely To Have Seizures From Suddenly Stopping 3mg Of Clonazepam A Day To None?

Am I Likely To Have Seizures From Suddenly Stopping 3mg Of Clonazepam A Day To None?

I've been on Clonazepam for 7 years now, 3mg daily for the last 3 years. Except last year my Dr cut me down to 2mg a day in March, I ended up having 6 seizures in March and a total of 17 from March - October. I, without telling my Dr put myself back on 3mg a day and my seizures have slowed down. She lowered my dose cuz I told her wanted off of them, but not at the risk of having that many seizures again. If I suddenly stop taking it when will the withdrawal begin and how dangerous is it? Status… read more

A MyEpilepsyTeam Member said:

I think that you should keep track of all your seizures. Mark down the when, time and tell your Dr. if you fell when you do have a seizure. I know you may not know but ask others what went wrong. If I were you I would let your Dr. change your meds. He/she should know. I always show all of this when I go to my Dr.
I hope you the best in the future.
By the way you are not an Epileptic, you are a person with Epilepsy.

posted about 3 years ago
A MyEpilepsyTeam Member said:

Clonazepam is from the same family of meds that Ativan, and Diazepam are. They are sister medications. The Clonazepam is the much milder version. I took it for Partial Complex
It is one of the multi functional meds. Some take it for Epilepsy, others take it for anxiety. As a result some people have withdrawl from it. You may find yourself a bit more agitated than average. I had those symptoms but had been taking it for 20 years. Not all people experience the same thing. We are all different.
The other person to talk to would be you're pharmacist. They know meds better than the drs. Wendy

posted about 3 years ago
A MyEpilepsyTeam Member said:

Every one is different. Plus it depends on how strong the meds are. You may last 1 to maybe 3 days and that’s stretching it. Then again I’m not a Dr. If your seizures increased when the Dr. reduced your meds, how would it help you to stop taking them ? Your seizures would worsen. Best thing is to stay on your meds until your next appt. you can talk about what to do next. Whether that be changing to a different med or some other treatment.

posted about 3 years ago
A MyEpilepsyTeam Member said:

I have anxiety bad in the pass and was on that medicine for backup. Temporary. And it was a hard time in my life . Lost husband came to back to texas . Parents wanted me to since kids lived here. And with seizures and memory loss problems. About 2 years back inntown i had a break down. And then was on another med. But we know are bodies

I would tell my doctor say im having way to many seizures . Some doctor's if the specialize in seizures will understand .
With a two year old i would tell her snd that you need this med if ot was totally helping controlling your seizures . We cant run away from problems and stuff from ate passed i know .whatever is causing problems and ir could be being a mother of 2 year old. Your hormones arnt the same.

posted about 3 years ago
A MyEpilepsyTeam Member said:

Thank you all for your answers and I'm afraid to tell her that I put myself back on 3mg due to the fact that I was so tired of having them and scared after 17 grand Mal seizures with a then 2 yr old son he's now 3. And ny only conclusion for the sudden DRAMATIC increase in seizires was I was tapered down from 3mg for three years down to two. And when I put myself back on 3mg the grand Mal seizures have stopped not right away but within two months they had stopped. My doctor thinks that I had that sudden increase due to a suppressed memory or something similar and that coincidentally at the same time as the 2mg taper began that whatever reminded me of that suppressed memory is what sent me into 6 seizures in 3 weeks at first starting in March then until October I'd had a total of 17 when I'd finally had enough and my Dr wansnt finding a solution I put myself back on 3mg again. I mean I had to withdraw from college, give my son to his dad/grandparents temporarily because I didn't know who I was most of the time and once I didn't know my own son for almost 12 hours after an episode. So idk what to do..stress has never been a trigger for me thank God or I'd be seizing all day everyday so I know my triggers well most of them. And I recently started having a new type of seizure. From my understanding they are myoclonic seizures. Where I'm awake and aware but my stomach all the of the episodes I've had and either my left or right side never both just start jerking/"convulsing" for lack of better words and I mean my abs and whichever side it is start to burn from the muscles jerking uncontrollably for about 10-25 minutes. Sorry I'm venting so much it's just Ive expressed all of this to my Dr to my loved ones and it's like no one is hearing me and the ones that do hear me don't know what to do or how to understand so I just stopped talking about it to anyone and decided that I just have to fix it myself or just live how I have been....idk what to do and I don't wanna sound like a pitty party or anything cuz I know there are people even children (God bless them) with this condition who have literally ok average 6-10 episodes a day. A friend of mine does. So I'm extremely blessed and grateful for everything I just dunno what to do...

posted about 3 years ago
Already a Member? Log in